Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 147, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 1, 2002, 7:43 PM CDT for Williamson County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2002, 7:43 PM CDT (00:43 UTC)
- Expired
- Jul 1, 2002, 8:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Williamson County, TN
The radar
The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3762 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
451 WUUS54 KOHX 020043 SVRBNA TNC187-020115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 743 PM CDT MON JUL 1 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILLIAMSON COUNTY IN TENNESSEE * UNTIL 815 PM CDT * AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR FRANKLIN. THE STORM WAS MOVING SLOWLY SOUTHWEST. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING AND TORRENTIAL RAINFALL. $$ JLM LAT...LON 3587 8678 3600 8693 3587 8716 3569 8695
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:45 AM CDT, 9 hours 58 minutes earlier.
Area forecast discussion, Jul 1, 9:45 AM CDT, 9 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 945 AM CDT MON JUL 1 2002 MIDDLE TENNESSEE REMAINED UNDER A WEAK AREA OF HIGH PRESSURE THIS MORNING, WITH TEMPERATURES ALREADY AROUND 80 DEGREES AT 900 AM. EXPECT VERY SIMILAR WEATHER TO THAT OF YESTERDAY. SO, BLV CU FIELD WILL DEVELOP SHORTLY AND WILL BE FOLLOWED BY ISOLATED AFTERNOON THUNDERSTORMS. WILL UPDATE FORECAST TO TAKE OUT MENTION OF MORNING IN THE FIRST PERIOD. OTHERWISE, EXPECT TO MAKE LITTLE OR NO CHANGE TO PREVIOUS ZONE PACKAGE. .BNA...NONE. 19
In the hours before
Special weather statement, Jul 1, 2:25 PM CDT, 5 hours 18 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-021030- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 225 PM CDT MON JUL 1 2002 ...HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED THIS AFTERNOON ACROSS AREAS IN MIDDLE TN TO THE WEST OF THE PLATEAU... ...SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF MIDDLE TN THIS AFTERNOON AND THIS EVENING... AS TEMPERATURES WARM INTO THE LOWER 90S...DEWPOINT TEMPERATURES IN THE LOWER 70S WILL PRODUCE HEAT INDEX VALUES OF 100 TO 105 DEGREES ACROSS THE MID STATE THIS AFTERNOON. BE SURE TO DRINK PLENTY OF NON ALCOHOLIC BEVERAGES AND TAKE IT EASY IF YOU MUST BE OUTSIDE IN THE HEAT. CHECK ON THE ELDERLY AND PLEASE DO NOT LEAVE SMALL CHILDREN UNATTENDED IN A VEHICLE. REMEMBER...ON DAYS LIKE TO DAY...IF POSSIBLE...SUBSTITUTE A LAWN CHAIR IN THE SHADE FOR A LAWN MOWER IN THE SUN. IN ADDITION TO THE HEAT...A MOIST AND UNSTABLE AIRMASS WILL COMBINE TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS ACROSS MUCH OF MIDDLE TN THIS AFTERNOON AND INTO THIS EVENING. AS THE DAYTIME HEATING CONTINUES AND INSTABILITIES INCREASE...SOME OF THE STORMS MAY BECOME STRONG AND PRODUCE SMALL HAIL AND WIND GUSTS OF UP TO 45 MPH. ALSO...WITH STORMS MOVING SLOWLY TO THE SOUTHWEST...RAINFALL AMOUNTS OF AN INCH OR MORE WILL BE POSSIBLE WITH THE STRONGER STORMS. THOUGH ONLY STRONG THUNDERSTORMS ARE ANTICIPATED...KEEP IN MIND THAT WIND SPEEDS OF 40 TO 50 MPH CAN BLOW OVER SHALLOW ROOTED TREES AND SNAP LARGE TREE LIMBS. STORMS SHOULD BEGIN TO WEAKEN THIS EVENING AS SURFACE TEMPERATURES COOL DOWN FOLLOWING SUNSET. THROUGH THIS EVENING...ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS IS UNLIKELY. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 35 min |
| Jul 2, 12:29 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 46 min |
| Jul 2, 1:02 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 43 min |
| Jul 2, 1:19 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 41 min |
| Jul 2, 1:21 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 39 min |
| Jul 2, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 47 min |
| Jul 2, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 47 min |
| Jul 2, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 47 min |
| Jul 2, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Jul 2, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 31 min |
| Jul 2, 3:03 PM CDT | Severe Thunderstorm Warning | OHX | White | 42 min |
| Jul 2, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 47 min |
| Jul 2, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 42 min |
| Jul 2, 3:57 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 43 min |
| Jul 2, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 41 min |
| Jul 2, 4:33 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 42 min |
| Jul 2, 4:40 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 35 min |
| Jul 2, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 48 min |
| Jul 2, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 49 min |
| Jul 2, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 49 min |
| Jul 2, 6:17 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.